Live Help


Forum Jump
Post New Thread  Reply
Old 24-11-2015, 09:07 PM   #1
Epicene
 
Epicene's Avatar
 
Join Date: Apr 2012
I am currently:
Being afraid of taking medication

I've recently been prescribed haloperidol and I'm torn. Part of me is really hopeful that it will help with my symptoms but I'm also scared of the side effects. Also a bit sad that I'm in a position where I'm on two APs, amongst lots of other medication. How do others manage this dilemma and make the choice that is right for them?

Epicene is offline   Reply With Quote
Old 25-11-2015, 12:49 PM   #2
EyelinerAndCigarettes
 
EyelinerAndCigarettes's Avatar
 
Join Date: Jan 2007
I am currently:

It's perfectly understandable you're frightened, more so given the circumstances with your experience of other medication side effects.

Try & remember you can always stop taking the haloperidol at anytime if the side effects are troublesome. You're coming off 1 med now because of the side effects which is evidence that you aren't under any obligation to take it forever.

I can empathize with feeling sad that you're on quite a few meds, Do you know what makes you sad about them? Is it a longing to be 'normal'?, do you see it as a weakness? For me it very much feels like a huge slap in the face, almost a double edged validation that actually I'm really not very well & that's hard to come to terms with.


x x x x







EyelinerAndCigarettes is offline   Reply With Quote
Old 04-12-2015, 01:28 AM   #3
consequential
 
consequential's Avatar
 
Join Date: Feb 2009

So I hope you're ok. I was on this drug for three years and it got me through my degree. I went off it and I was unmonitored for ages and left on loads of drugs that were terrible. I basically self medicated myself due to having no other choice back onto the haloperidol. I can only tolerate 1.5 mgs of it at night. I can say it has been a fantastic drug and has helped me a lot. I find the side effects very few though I do recall one doctor saying about tardive dyskinesia later on down the track. I would recommend trying it and seeing how you get along.
Essentially there is no dilemma, you try the dug and if it doesn't suit then stop it. A low dose will help you I am convinced but I did find over 3 mgs you will be antsy and restless so be prepared.



It became like a sort of prison. Encased in a silver shell, words so full of bleeding need spilled like drops on dry leaves. And all the while laughter prevailed a long way from here. Nowhere land, nowhere time, nowhere space.

consequential is offline   Reply With Quote
Old 04-12-2015, 02:13 AM   #4
Bellatrix
Voldemort's Bitch
 
Bellatrix's Avatar
 
Join Date: Nov 2008
Location: London

I'm also on two APs so I understand it's scary. But if meds help then they help.

How are you gettting on with the Haloparidol? I found it really helpful to begin with




Imperfection is underrated.



Bellatrix is offline   Reply With Quote
Old 04-12-2015, 04:47 AM   #5
consequential
 
consequential's Avatar
 
Join Date: Feb 2009

I should have mentioned I take two Aps too. It's not as bad as you might think. As long as you keep trying and find the right dose for you. Good luck.



It became like a sort of prison. Encased in a silver shell, words so full of bleeding need spilled like drops on dry leaves. And all the while laughter prevailed a long way from here. Nowhere land, nowhere time, nowhere space.

consequential is offline   Reply With Quote
Old 13-12-2015, 07:27 PM   #6
Steel Maiden
There is no place like 127.0.0.1
 
Steel Maiden's Avatar
 
Join Date: Sep 2007
Location: London

I am on olanzapine for psychosis and daily haloperidol for autistic challenging behaviour.

I had my dose of haloperidol increased recently and I think it's really beginning to have an effect. I have been on haloperidol before a few years ago at a higher dose and I literally had a couple of severe meltdowns a month, with only mild meltdowns in between. (my meltdowns are autism-related)

Haloperidol can be pretty powerful. I am staying on a lower dose for now though as I do not want excessive side effects.

Being on two APs isn't always bad. Polypharmacy is more common than you'd think.



PM me if you want a PDF copy of the ICD-10 or the Mental Health Act 1983/2007. I ALSO HAVE THE DSM-V BOOK and am a pharmacology student.

I have a visual impairment / neurological problems so I need people to type in clear text and no funny fonts. Also excuse any typos, my vision blocks things out.
I have autism and have problems communicating, PMs included.
Just becasue I type well doesn't mean I speak well. I am only part time verbal.


Steel Maiden is offline   Reply With Quote
Old 13-12-2015, 07:45 PM   #7
Epicene
 
Epicene's Avatar
 
Join Date: Apr 2012
I am currently:

Thank you all for your replies, I appreciate it and its been reassuring to hear other peoples experiences. I guess the sadness of being on two APs was about it confirming that I have psychotic symptoms and am unwell. I know I'm not the only one but I'm 25 and take over 10 medications daily so it just gets me down.

I'm getting on with the haloperidol and even at higher doses don't seem to have any bad side effects. So that's really good and I'm happy to continue taking it.

Epicene is offline   Reply With Quote
Old 13-12-2015, 11:39 PM   #8
Dying_Angel
 
Dying_Angel's Avatar
 
Join Date: Jun 2007
Location: UK
I am currently:

I don't have any advice but it takes me a while to take new meds after I've read the leaflet



I know what it's like to want to die. How it hurts to smile. How you try to fit in but you can't. How you hurt yourself on the outside to try to kill the thing on the inside. ~ Girl Interrupted

When you dont want to feel, death seems like a dream. ~ Girl Interrupted

Dying_Angel is offline   Reply With Quote
Old 15-12-2015, 08:44 AM   #9
Oleander
Yarnitarian
 
Oleander's Avatar
 
Join Date: Nov 2007
I am currently:

Just because you take ten medications now, doesn't mean that you will be taking them all forever.

Would it be possible to try the new medication to see if it helps? Maybe it will help enough for you to stop taking some other things!

Oleander is offline   Reply With Quote
Old 22-12-2015, 07:15 PM   #10
Angelo.Cruz
 
Join Date: Dec 2015
I am currently:

Hey

I know how you feel about the medications. I'm also not very fond of it because of the side-effects. However I believe it is necessary in some cases. What you should do is take the meds. You never mentioned what mental health issue you are dealing with but haloperidol from what I know is an antipsychotic medication. Also consider CBT as psychotherapy.

I urge you not to increase dosage without the consent of your clinician. You need to closely monitor how you take up meds since they can be addictive.


Last edited by Aardbei : 22-12-2015 at 08:11 PM. Reason: Removed potentially dangerous advice
Angelo.Cruz is offline   Reply With Quote
Old 23-12-2015, 06:04 AM   #11
Cedrus
 
Cedrus's Avatar
 
Join Date: Jun 2008
Location: London
I am currently:

That's positive that the haloperidol is having a positive effect and you're managing to take.

I'm on clozapine and aripiprazole and kinda felt like you at first where I thought 'am I really that ill?' I've just accepted I need these meds for stress

I hope things improve for you and you carry on bring a trooper :)



sticks and stones may break your bones but words can tear your heart out.

Cedrus is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 04:06 AM.